MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO HERNIA SYSTEM 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO HERNIA SYSTEM 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC
Model Number UHSM
Medical Device Problem Codes Delivered as Unsterile Product (1421); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: please provide procedure name and date.Please confirm the product code of the device presenting the alleged issue.Two lot numbers were provided (rlbbgmc0/rlbbhmc0), please clarify which is the lot number of the product involved in this issue? it is stated that the device was "rendered un-sterile".Please clarify if the device was received with any hole, tear or puncture, any open or incomplete seal that compromised sterility.Or/ was sterility compromised after manipulating the package trying while trying to open it? when i entered information on the form the wrong (upa37615) product code was captured.The correct code and product that should have been replaced is uhsm (lot rlbbhmco) please replace one each of the code uhsm.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2022 and the mesh was used.It was reported by that during the unknown procedure, the box packaging was nearly impossible to open and finally rendered the device un-sterile.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/31/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened foil packet of product was received for evaluation, the foil was observed opened and damaged (tear) due to handling.The condition of the sample received indicates improper handling of the device.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Product complaint # (b)(4).Date sent to the fda: 05/31/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ULTRAPRO HERNIA SYSTEM 7.5CM UNDERLAY
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14179206
Report Number2210968-2022-02856
Device Sequence Number14708823
Product Code FTL
UDI-Device Identifier10705031132467
UDI-Public10705031132467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberUHSM
Device Catalogue NumberUHSM
Device Lot NumberRLBBHMC0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown